MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION SHOULDER; STEM, HUMERAL, PLASMA W/MALE TAPER, 8

ENCORE MEDICAL L.P. FOUNDATION SHOULDER; STEM, HUMERAL, PLASMA W/MALE TAPER, 8
Model Number 503-00-008
Health Effect - Clinical Code No Information (3190)
Date of Event 06/26/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to rotator cuff failure.
 
Additional Manufacturer Narrative
The reason for this revision surgery was rotator cuff failure.The in-vivo length of patient service for the implant was 7 years 11 months.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.This event is deemed to be non-product related.He root cause of this complaint was a revision surgery due to the rotator cuff failure.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions, root cause, relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION SHOULDER
Common Device Name
STEM, HUMERAL, PLASMA W/MALE TAPER, 8
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6744754
Report Number1644408-2017-00629
Device Sequence Number854731
Product Code KWS
UDI-Device Identifier00888912143424
UDI-Public(01)00888912143424
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K950651
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2015
Device Model Number503-00-008
Device Catalogue Number503-00-008
Device Lot Number53988055
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/26/2017
Supplement Date Received by Manufacturer08/01/2017
Initial Report FDA Received Date07/26/2017
Supplement Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
503-46-027,LOT 53931024
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR